Hail, Leavenworth
- When
- November 2, 6:45 PM CST
- Where
- Leavenworth County, 4.37 mi SW of Reno
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 39.000, -95.170
On the evening of November 2, 2016 a cluster of severe storms moved through northeast Kansas. They produced some sub severe hail and a couple isolated reports of some wind damage.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS EAX wrote it up.
On the evening of November 2, 2016 a cluster of severe storms moved through northeast Kansas. They produced some sub severe hail and a couple isolated reports of some wind damage.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before the first event at Nov 2, 5:41 PM CST, 1 hour 4 minutes earlier.
AREA FORECAST DISCUSSION National Weather Service Kansas City/Pleasant Hill MO 641 PM CDT Wed Nov 2 2016 .Short Term...(This Evening through Thursday Night) Issued at 215 PM CDT WED NOV 2 2016 Convection increased early this afternoon along and/or just ahead of a sfc front that has moved southeast into far nw MO/ne KS. The first wave of stronger convection is already propagating off to the east of the cwfa. However, high res models are consistent in developing additional showers/thunderstorms along the front, especially over the southeastern portion of the cwfa as the sfc front begins to advance to the southeast later this afternoon and early this evening. A few stronger storms may still develop later this afternoon while sfc based instability exists over parts of west central into central MO where temperatures are still in the mid-upper 70s. Vertical shear weakens as you head you head south but could see some small hail/wind gusts with some stronger updrafts/storms. Once the front pushes all the way through the area this evening, some post frontal lower clouds will give way to clearing late tonight. Sfc high pressure will build into the area for Thu with beautiful autumn weather returning. .Long Term...(Friday through Wednesday) Issued at 215 PM CDT WED NOV 2 2016 A sharp upper level ridge axis will shift east from eastern KS through MO Fri through early Sunday. Mild weather with light south winds are expected through this period. Medium range guidance is fairly consistent in taking a closed low that is now meandering over the sw U.S. and opening it up while lifting it northeast into the central High Plains by Sunday night then shifting it slowly east as a positively tilted trough by early Tue. By days 6 and 7 (Tue-Wed) guidance starts to diverge on large scale features. Some chances for rain (still fairly low pops) for late Sunday into Mon look reasonable. Whatever is left of the weakening upper system by Tue may linger as a weak upper level shear axis if the upper ridge builds back up to our east as depicted by the ECMWF. In any case, a model blend dosen't yield much in the way of rain chances at this time for Tue-Wed. && .Aviation...(For the 00Z TAFS through 00Z Thursday Evening) Issued at 641 PM CDT WED NOV 2 2016 Thunderstorms have developed just ahead of a cold front which resides btn STJ and MCI. These storms wil remain south of MCI but are expected to affect MKC thru 01Z otrw...have opted for VCTS at MCI. This cold front which is already thru STJ is expected to sag thru the rest of the TAF site btn 02Z-03Z. Models are suggesting MVFR cigs movg into the terminals behind the front and this is supported by current upstream obs. MVFR cigs are then expected to affect the terminals thru 12Z-14Z before sctg out. Otrw...expect mainly clear skies tomorrow morning. Winds are generally vrb at MCI and MKC and will remain so until the cold front moves thru at which point winds will shift to the north btn 5-10 kts which they already have at STJ. IXD will be lgt out of the south thru 03Z-04Z when they will shift the the north also btn 5-10kts behnd the front. && .EAX WATCHES/WARNINGS/ADVISORIES... KS...NONE. MO...NONE. && Short Term...DSA (SGF) Long Term...DSA (SGF) Aviation...73
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 453 AM CDT WED NOV 2 2016 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-031000- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS- ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER- HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON- CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON- RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS- COOPER-BATES-HENRY- 453 AM CDT WED NOV 2 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON INTO THE EARLY EVENING. A FEW STORMS MAY BE STRONG...WITH GUSTY WINDS AND HAIL TO NICKEL SIZE THE PRIMARY CONCERN. MORE DETAILED INFORMATION CAN BE ACCESSED AT... HTTP://WWW.WEATHER.GOV/EAX/HWO .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
338 PM CDT WED NOV 2 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM HAIL 2 N PLEASANT VALLEY 39.24N 94.49W
11/02/2016 E1.00 INCH CLAY MO PUBLIC
.
&&
NWS KANSAS CITY/PLEASANT HILL MO
IRIS SYSTEMPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
345 PM CDT WED NOV 2 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0307 PM HAIL 1 NE GLADSTONE 39.21N 94.55W
11/02/2016 U1.50 INCH CLAY MO PUBLIC
64TH AND ANTIOCH. REPORT RECEIVED VIA
TWITTER PICTURE.
&&
NWS KANSAS CITY/PLEASANT HILL MO
IRIS SYSTEMPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
348 PM CDT WED NOV 2 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0317 PM HAIL 1 NNW GLENAIRE 39.23N 94.46W
11/02/2016 E2.00 INCH CLAY MO PUBLIC
REPORT RECEIVED VIA TWITTER PICTURE.
&&
NWS KANSAS CITY/PLEASANT HILL MO
IRIS SYSTEMPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
400 PM CDT WED NOV 02 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0345 PM HAIL MISSOURI CITY 39.24N 94.29W
11/02/2016 E1.75 INCH CLAY MO PUBLIC
HIGHWAY 210 EAST NEAR MISSOURI CITY
0345 PM HAIL MISSOURI CITY 39.24N 94.29W
11/02/2016 E1.75 INCH CLAY MO PUBLIC
HIGHWAY 210 EAST NEAR MISSOURI CITY.
&&
MELLSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 410 PM CDT WED NOV 2 2016 MOZ030-038-022145- RAY MO-LAFAYETTE MO- 410 PM CDT WED NOV 2 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN LAFAYETTE AND SOUTHERN RAY COUNTIES UNTIL 445 PM CDT... AT 410 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR ORRICK...OR NEAR RICHMOND...MOVING EAST AT 25 MPH. NICKEL SIZE HAIL WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... RICHMOND...LEXINGTON...ORRICK...HARDIN...HENRIETTA...CAMDEN AND FLEMING. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN PLEASANT HILL. && LAT...LON 3919 9416 3929 9414 3935 9383 3915 9383 TIME...MOT...LOC 2110Z 263DEG 23KT 3924 9408 LG
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 621 PM CDT WED NOV 2 2016 MOZ021-029-030-030000- RAY MO-CLAY MO-CLINTON MO- 621 PM CDT WED NOV 2 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CLINTON...WEST CENTRAL RAY AND CENTRAL CLAY COUNTIES UNTIL 700 PM CDT... AT 621 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR LIBERTY...MOVING NORTHEAST AT 25 MPH. NICKEL SIZE HAIL WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... KANSAS CITY...LIBERTY...GLADSTONE...EXCELSIOR SPRINGS...KEARNEY... LAWSON...CLAYCOMO...PLEASANT VALLEY...GLENAIRE...HOLT...CRYSTAL LAKES...EXCELSIOR ESTATES...WOODS HEIGHTS...MOSBY...HOMESTEAD AND PRATHERSVILLE. THIS INCLUDES THE FOLLOWING HIGHWAYS... INTERSTATE 35 IN MISSOURI BETWEEN MILE MARKERS 11 AND 33. INTERSTATE 435 BETWEEN MILE MARKERS 42 AND 52. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. && LAT...LON 3918 9452 3931 9457 3952 9423 3932 9408 TIME...MOT...LOC 2321Z 246DEG 23KT 3933 9446 MELL
The Pleasant Hill radar (KEAX), 81 km away, was scanning. The volume nearest the first event began at 00:44 UTC.
2 thunderstorm wind, 1 hail. Local standard time, as filed.
A 63 mph wind gust was measured by a weather station in DeSoto.
A National Weather Service employee reported a few 6 to 8 inch tree limbs down due to strong thunderstorm winds. The condition of the branches are unknown.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kansas in 2016Every state in 2016This day in weather historyWarnings in Kansas, November 2016
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 666896, 666899, 666897.